Terrible side effects from levothyroxine

Hey everyone, im wondering if anyone can help me. A few weeks ago i went for a regular checkup at the dr. Because i havent got my period in over a year (ever since i lost 80lbs). He decided to do some blood work and when he called me back he told me i have hypoyhyroidism. He prescribed me levothyroxine (50mg). I was taking it for about 2 weeks and felt incredibly sick. Waking up every morning and throwing up, feeling exhausted and very tired, week, and randonly crying throughout the day. I booked an other doctors appointment which is in 8 days but yesterday stopped the levothyroxine because it really is keeping me from doing my daily functions and just living. I felt 100% fantastic and full of energy BEFORE i started taking the medication. I never had any symptoms of hypothyroidism and i loved working out every day. Now i wakeup and really struggle to get out of bed, go to work and go to school because i feel really sick amd drained. Can somebody please help me, i am literally begging for any advice. When I go back to my doctor is there any questions i should ask him? How can i feel better? I know i shouldnt have stopped taking the medication but until i find an alternative there is really nothing I can do because i feel like im slowing dying.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

12 Replies

oldestnewest
  • im not medicaly in clined. But I've read other post it's. They say it take 7 days to get into your system. So after two weeks you would feel much of a difference. If you post you last blood test on here. Someone might be able to comment on it. Good lucky.

  • Hiya

    The best thing to do for us to help is to post all your latest blood test results from before you started the levo and any after if you have had a second lot done. If you don't have copies of your blood test, you can ring the receptionist at your GPs and request a print out. They cannot say no to this request but they can charge a nominal fee for the costs of the printing and paper.

    Some of us have had issues with certain brands of levo - I had issues with teva but there are others available.

    Can I ask why you lost 80 pounds - was it intentional on a diet etc or was this for some unknown reason and not intentional? Are you now considered underweight or at a good weight? Are you eating a healthy balanced diet with enough calories? Do you have any other type of symptoms? It might be worth getting your Vits checked - iron (ferritin), Vit B12, Vit D and folate if not done already and posting the results on here too. Either way, it would be good to work out why you haven't had a period for a year and work out what's going on?

  • Yes, some people can get a bit jittery or feel a bit off for the first week or two of taking it, but actually throwing up likely means something else going on :-)

  • I was overweight! Im 5'10 and weighed 220 and now im down to 145 ish. I could not have a morr balanced diet! I weigjt train 5x a week and im a very fot athletic person so this is really taking a toll on me. I no longer feel like working out which has started to mess with my head as well. My diet is very clean and I also count my macronutrients to make sure im getting enough of everything. I will call to get my blood work results however i dont know how long ive had hypothyroidism! I hadnt gone for a check up in years sonce before going to see the doctor a couple weeks ago...

  • Sorry, I meant have you always done this type of weight training and healthy diet and therefore the weightloss was unexpected or did you start to do the weight training and healthy diet and then lose the weight which would be expected? Sorry it's not clear from your answer? I'm only asking as sudden unexpected weight loss can help to indicate certain things? If it was intentional weight loss, then that is not indicative of anything. I was not indicated that your weight was an issue, simply trying to determine if the weightloss is an issue, unless of course you have become too thin which again can help determine certain possible issues :-)

    I was asking about whether enough calories as many people often don't eat enough for their level of activity and therefore their body might try and force their metabolism to slow and cause issues etc. I was trying to look for clues but either way best to get your test results and post :-)

    Do you feel better now you've stopped taking the levo?

  • Oh and get your vits checked anyway because if you have absorption issues or stomach issues, it doesn't matter if you're eating the right stuff :-)

  • Oops im sorry, yes the weight loss was intentional! I had a very bad diet before and was inactive but just over a year ago decided to change my lifestyle by eating better and working out. Ive been off the medication for only two days so I havent noticed a difference in anything yet. Ive been throwing up these past two days and feeling really exhausted. Hoping tomorrow is a better day but ove already called into work unfortunately.

  • Well you might just have a bug or something so prob best to wait until it dies down and try the levo again as generally this shouldn't happen if you were hypothyroid.

    If you had a very bad diet beforehand, you were likely deficient in many things and many of these things can effect thyroid function. Unfortunately, once you become too deficient, it is not easy to get your levels up naturally with food and might need supplementing so def get these checked out.

    We wont be able to help more in regards to thyroid without the test results and there are other tests that can help you determine what's going on that the GPs wont do but we can advise one you post the ones you've had done.

    Good for you on the change of diet and exercise though :-)

  • Oops im sorry, yes the weight loss was intentional! I had a very bad diet before and was inactive but just over a year ago decided to change my lifestyle by eating better and working out. Ive been off the medication for only two days so I havent noticed a difference in anything yet. Ive been throwing up these past two days and feeling really exhausted. Hoping tomorrow is a better day but ove already called into work unfortunately.

  • Hi I do not think that you are underweight. I am 5ft 8" and have always weighed around 134 lbs. When I first went on levo I felt ill too, I am now on NDT and feel much better. If you post all of your blood results, someone here will help you. Hope that you feel better soon.

  • I forgot to mention, when do you take your levo? You should take it well away from other foods and supplements.

  • I would recommend that you ask your Dr for a different brand . It's very possible that the fillers in the current thyroid meds your dosing with does not agree with you . And a different brand will be better for you .I was on Synthroid for many years and had palpitations ,weight gain, anxiety, panic attacks , sweating ,insomnia ,jaundice etc. Changing to Levoxyl 50mcg strength without the dyes too made a big difference .

You may also like...